MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number F2020-020
Medical Device Problem Codes Inflation Problem (1310); Product Quality Problem (1506); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the radial cephalic artery.The armada 14 percutaneous transluminal angioplasty (pta) catheter was inflated twice to 14 atmospheres (atm) and would only partially inflate.The device was holding pressure and the balloon would not fully inflate.Additionally, the proximal end of the balloon appeared elongated.Another armada 14 pta catheter was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.Returned device analysis identified a stretched shaft.
 
Additional Manufacturer Narrative
Exemption number e2019001 permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual and functional analysis was performed on the returned device.The reported inflation issue and balloon elongation was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints.The investigation was unable to determine a cause for the reported inflation issue and appearance of balloon elongation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 XT PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8898857
Report Number2024168-2019-10896
Device Sequence Number1413317
Product Code LOX
UDI-Device Identifier08717648182938
UDI-Public08717648182938
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberF2020-020
Device Lot Number80301G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1